Alert archive / Hawaii / High Surf Warnings in 2011
High Surf Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 1, 2011, 2:49 PM HST for Hawaii County, Kauai County, Hawaii. It took effect at Jan 1, 2011, 10:00 PM HST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 2:49 PM HST (00:49 UTC)
- In effect from
- Jan 1, 2011, 10:00 PM HST
- Expired
- Jan 3, 2011, 3:42 PM HST
- In force
- 42 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 58 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 0.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323 WHHW40 PHFO 020049 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 249 PM HST SAT JAN 1 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU MOLOKAI AND MAUI AND FOR WEST FACING SHORES OF LANAI... .A LARGE WEST-NORTHWEST SWELL WILL BUILD TONIGHT AND SUNDAY... GENERATED A COUPLE OF DAYS AGO BY A POWERFUL LOW FAR NORTHWEST OF THE ISLANDS. HIZ001>003-021400- /O.NEW.PHFO.SU.W.0001.110102T0800Z-110103T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 249 PM HST SAT JAN 1 2011 ...HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...WHICH IS IN EFFECT FROM 10 PM SATURDAY EVENING TO 6 AM HST MONDAY. * SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU WILL INCREASE TO HEIGHTS OF 20 TO 25 FEET. * TIMING...SURF WILL BUILD TONIGHT...PEAK ON SUNDAY...AND GRADUALLY DIMINISH SUNDAY NIGHT AND MONDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-026-021400- /O.NEW.PHFO.SU.W.0001.110102T2200Z-110104T0400Z/ KONA-KOHALA- 249 PM HST SAT JAN 1 2011 ...HIGH SURF WARNING IN EFFECT FROM NOON SUNDAY TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 PM HST MONDAY. * SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS OF 10 TO 14 FEET. * TIMING...SURF WILL BEGIN TO INCREASE SUNDAY MORNING...REACHING WARNING LEVELS BY LATE SUNDAY AFTERNOON...AND CONTINUING DURING THE DAY MONDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ006>008-011>014-017-018-020-021400- /O.NEW.PHFO.SU.Y.0001.110102T0800Z-110103T1600Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-WAIANAE MOUNTAINS- MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-MAUI WINDWARD WEST- MAUI LEEWARD WEST-WINDWARD HALEAKALA- 249 PM HST SAT JAN 1 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU MOLOKAI AND MAUI...AND FOR WEST FACING SHORES OF LANAI...WHICH IS IN EFFECT FROM 10 PM SATURDAY EVENING TO 6 AM HST MONDAY. * SURF...SURF ALONG NORTH FACING SHORES WILL BUILD TO HEIGHTS OF 18 TO 24 FEET...WHILE SURF ALONG WEST FACING SHORES WILL BUILD TO HEIGHTS OF 12 TO 18 FEET. * TIMING...SURF WILL BUILD TONIGHT...PEAK ON SUNDAY...AND GRADUALLY DIMINISH SUNDAY NIGHT AND MONDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BIRCHARD
5 follow-up statements
417 WHHW40 PHFO 021335 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST SUN JAN 2 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU MOLOKAI AND MAUI AND FOR WEST FACING SHORES OF LANAI... HIZ001>003-030245- /O.CON.PHFO.SU.W.0001.000000T0000Z-110103T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 335 AM HST SUN JAN 2 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU WILL INCREASE TO HEIGHTS OF 20 TO 30 FEET. * TIMING...SURF WILL BUILD THROUGH THIS AFTERNOON...AND THEN WILL GRADUALLY DIMINISH LATE TONIGHT AND MONDAY. * IMPACTS...AVOID ENTERING THE WATER...SINCE THIS SWELL WILL PRODUCE LARGE BATTERING WAVES AND DEADLY RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN DEADLY RIP CURRENTS...AND LOCALIZED COASTAL FLOODING...ESPECIALLY DURING HIGH TIDE. && $$ HIZ023-026-030245- /O.CON.PHFO.SU.W.0001.110102T2200Z-110104T0400Z/ KONA-KOHALA- 335 AM HST SUN JAN 2 2011 ...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST MONDAY... * SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL RAPIDLY BUILD TO HEIGHTS OF 8 TO 12 FEET LATER TODAY AND TONIGHT. * TIMING...SURF WILL INCREASE FROM MID-MORNING THROUGH THIS AFTERNOON AND EVENING. SURF HEIGHTS WILL REMAIN ELEVATED THROUGH MONDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE BATTERING WAVES AND DEADLY RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN DEADLY RIP CURRENTS AND LOCALIZED COASTAL FLOODING...ESPECIALLY DURING HIGH TIDE. && $$ HIZ006>008-011>014-017-018-020-030245- /O.CON.PHFO.SU.Y.0001.000000T0000Z-110103T1600Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-WAIANAE MOUNTAINS- MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-MAUI WINDWARD WEST- MAUI LEEWARD WEST-WINDWARD HALEAKALA- 335 AM HST SUN JAN 2 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SURF...SURF ALONG NORTH FACING SHORES WILL BUILD TO HEIGHTS OF 18 TO 24 FEET...WHILE SURF ALONG WEST FACING SHORES WILL BUILD TO HEIGHTS OF 12 TO 18 FEET. * TIMING...SURF WILL CONTINUE TO BUILD THIS MORNING...AND PEAK LATER TODAY...BEFORE GRADUALLY DIMINISHING STARTING LATE TONIGHT AND CONTINUING THROUGH MONDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HOUSTON
393 WHHW40 PHFO 030131 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST SUN JAN 2 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU MOLOKAI AND MAUI AND FOR WEST FACING SHORES OF LANAI... HIZ001>003-031445- /O.CON.PHFO.SU.W.0001.000000T0000Z-110103T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 331 PM HST SUN JAN 2 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU WILL REMAIN AT 20 TO 30 FEET THROUGH TONIGHT. * TIMING...SURF WILL GRADUALLY DIMINISH LATE TONIGHT AND MONDAY. * IMPACTS...AVOID ENTERING THE WATER...SINCE THIS SWELL IS CAPABLE OF PRODUCING LARGE BATTERING WAVES AND DEADLY RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN DEADLY RIP CURRENTS...AND LOCALIZED COASTAL FLOODING...ESPECIALLY DURING HIGH TIDE. && $$ HIZ023-026-031445- /O.CON.PHFO.SU.W.0001.000000T0000Z-110104T0400Z/ KONA-KOHALA- 331 PM HST SUN JAN 2 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS OF 8 TO 12 FEET TONIGHT...AND REMAIN THROUGH MONDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE BATTERING WAVES AND DEADLY RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN DEADLY RIP CURRENTS AND LOCALIZED COASTAL FLOODING...ESPECIALLY DURING HIGH TIDE. && $$ HIZ006>008-011>014-017-018-020-031445- /O.CON.PHFO.SU.Y.0001.000000T0000Z-110103T1600Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-WAIANAE MOUNTAINS- MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-MAUI WINDWARD WEST- MAUI LEEWARD WEST-WINDWARD HALEAKALA- 331 PM HST SUN JAN 2 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...SURF ALONG NORTH FACING SHORES WILL REMAIN AT 18 TO 24 FEET TONIGHT...WHILE SURF ALONG WEST FACING SHORES WILL REMAIN AT HEIGHTS OF 12 TO 18 FEET. * TIMING...SURF WILL GRADUALLY DIMINISH LATE TONIGHT AND MONDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
473 WHHW40 PHFO 030543 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 743 PM HST SUN JAN 2 2011 ...HIGH SURF WARNING CANCELLED FOR NIIHAU AND KAUAI... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI...AND FOR WEST FACING SHORES OF LANAI... HIZ001>003-031500- /O.CAN.PHFO.SU.W.0001.000000T0000Z-110103T1600Z/ /O.EXB.PHFO.SU.Y.0001.000000T0000Z-110104T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 743 PM HST SUN JAN 2 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...SURF ALONG NORTH FACING SHORES WILL BE 18 TO 24 FEET TONIGHT...DIMINISHING TO HEIGHTS OF 15 TO 18 FEET ON MONDAY. SURF ALONG WEST FACING SHORES WILL BE 15 TO 18 FEET TONIGHT... DIMINISHING TO HEIGHTS OF 8 TO 12 FEET ON MONDAY. * TIMING...SURF WILL GRADUALLY DIMINISH MONDAY AND MONDAY NIGHT. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-026-031500- /O.CON.PHFO.SU.W.0001.000000T0000Z-110104T0400Z/ KONA-KOHALA- 743 PM HST SUN JAN 2 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 8 TO 12 FEET THROUGH MONDAY. * TIMING...SURF WILL PEAK EARLY MONDAY...AND THEN GRADUALLY DIMINISH MONDAY NIGHT AND TUESDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE BATTERING WAVES AND DEADLY RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN DEADLY RIP CURRENTS AND LOCALIZED COASTAL FLOODING...ESPECIALLY DURING HIGH TIDE. && $$ HIZ006>008-011>014-017-018-020-031500- /O.EXT.PHFO.SU.Y.0001.000000T0000Z-110104T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-WAIANAE MOUNTAINS- MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-MAUI WINDWARD WEST- MAUI LEEWARD WEST-WINDWARD HALEAKALA- 743 PM HST SUN JAN 2 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...SURF ALONG NORTH FACING SHORES WILL BE 18 TO 24 FEET TONIGHT...AND DIMINISH TO HEIGHTS OF 15 TO 18 FEET DURING THE DAY MONDAY. SURF ALONG WEST FACING SHORES WILL BE 12 TO 18 FEET TONIGHT...DIMINISHING TO HEIGHTS OF 8 TO 12 FEET ON MONDAY. * TIMING...SURF WILL GRADUALLY DIMINISH MONDAY AND MONDAY NIGHT. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BIRCHARD
806 WHHW40 PHFO 031327 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 AM HST MON JAN 3 2011 ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI...AND FOR WEST FACING SHORES OF LANAI... HIZ023-026-040230- /O.CON.PHFO.SU.W.0001.000000T0000Z-110104T0400Z/ KONA-KOHALA- 327 AM HST MON JAN 3 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 8 TO 12 FEET TODAY...DIMINISHING TO HEIGHTS OF 6 TO 8 FEET TONIGHT. * TIMING...SURF WILL PEAK THIS EARLY MORNING...AND THEN GRADUALLY DIMINISH THIS AFTERNOON THROUGH TONIGHT. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE BATTERING WAVES AND DEADLY RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN DEADLY RIP CURRENTS AND LOCALIZED COASTAL FLOODING...ESPECIALLY DURING HIGH TIDE. && $$ HIZ001>003-006>008-011>014-017-018-020-040230- /O.CON.PHFO.SU.Y.0001.000000T0000Z-110104T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-MAUI WINDWARD WEST-MAUI LEEWARD WEST- WINDWARD HALEAKALA- 327 AM HST MON JAN 3 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...SURF ALONG NORTH FACING SHORES WILL DIMINISH TO HEIGHTS OF 15 TO 18 FEET TODAY...WHILE SURF ALONG WEST FACING SHORES WILL DIMINISH TO HEIGHTS OF 8 TO 12 FEET TODAY. SURF ALONG BOTH NORTH AND WEST FACING SHORES WILL DROP BELOW ADVISORY LEVELS TONIGHT. * TIMING...SURF WILL GRADUALLY DIMINISH THROUGH TONIGHT. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BIRCHARD
447 WHHW40 PHFO 040142 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST MON JAN 3 2011 HIZ023-026-040245- /O.CAN.PHFO.SU.W.0001.000000T0000Z-110104T0400Z/ KONA-KOHALA- 342 PM HST MON JAN 3 2011 ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF WARNING. SURF HAS DROPPED BELOW WARNING CRITERIA. HOWEVER...SURF IS EXPECTED TO RISE AGAIN TUESDAY NIGHT. $$ HIZ001>003-006>008-011>014-017-018-020-040245- /O.CAN.PHFO.SU.Y.0001.000000T0000Z-110104T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-MAUI WINDWARD WEST-MAUI LEEWARD WEST- WINDWARD HALEAKALA- 342 PM HST MON JAN 3 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS DROPPED BELOW ADVISORY CRITERIA. HOWEVER...SURF IS EXPECTED TO RISE AGAIN TUESDAY ON KAUAI AND NIIHAU...AND TUESDAY NIGHT ON OAHU MOLOKAI AND MAUI. $$ MORRISON
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 1, 12:50 PM HST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 1, 12:50 PM HST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1250 PM HST SAT JAN 1 2011 .UPDATE... HAVE UPDATED THE FORECAST FOR THIS AFTERNOON THROUGH SUNDAY TO REMOVE THUNDERSTORMS...AND TO GENERALLY DECREASE POPS AND SKY COVER. THE WEAK SURFACE LOW NEAR MOLOKAI THIS MORNING HAS SINCE DISSIPATED...AND TRADE WINDS ARE BUILDING OVER THE ISLANDS. AN UPPER TROUGH AND DEVELOPING LOW ALOFT REMAINS WEST OF KAUAI... PRODUCING CLOUDY SKIES THERE...BUT LITTLE ELSE. HAVE ALSO MODIFIED WIND FORECAST TO BE BETTER IN LINE WITH DISCUSSION BELOW. && .SYNOPSIS... TODAY/S LIGHT TRADE WINDS WILL STRENGTHEN ON SUNDAY...AND WILL FOCUS THEIR LIMITED MOISTURE OVER WINDWARD SLOPES AND COASTS. A DEVELOPING LOW ALOFT WEST OF THE ISLANDS WILL BRING PERIODS OF HIGH CLOUDS THROUGH SUNDAY...BUT LITTLE INSTABILITY. THE LOW WILL MOVE WELL SOUTH OF THE ISLANDS BY MONDAY...AND QUIET TRADE WIND WEATHER WILL PREVAIL FROM MONDAY THROUGH WEDNESDAY. A SHEAR LINE WILL BRING A BRIEF PERIOD OF INCREASED WINDWARD SHOWERS WEDNESDAY NIGHT AND THURSDAY. COOL NORTHEAST WINDS WILL FOLLOW THE SHEAR LINE...BUT WINDS WILL VEER TO A WARMER SOUTHEAST DIRECTION BY NEXT WEEKEND. && .PREV DISCUSSION ISSUED 935 AM... A COMPLEX WEATHER PATTERN IS CURRENTLY IN PLACE NEAR THE ISLANDS. RADAR ANIMATIONS HIGHLIGHT A WEAK AREA OF LOW PRESSURE OVER WATER JUST N OF MOLOKAI...WHICH IS ACTING TO FOCUS CLOUDS AND SHOWERS OVER OAHU AND MOLOKAI. A SHARPENING TROUGH ALOFT NW OF THE ISLANDS IS MOVING SE...AND IS BRINGING INCREASED INSTABILITY AND LAYERED CLOUDS TO KAUAI AND ADJACENT WATERS. FURTHER AFIELD...A FRONT IS ANALYZED ABOUT 350 MILES NW OF KAUAI...WITH WEAK HIGH PRESSURE ABOUT 1250 MILES NE OF THE ISLANDS. WITH THIS SYNOPTIC SETUP...LIGHT WINDS ARE FAVORING A NORTHERLY DIRECTION OVER WATERS WEST OF MOLOKAI...WHILE LIGHT TO MODERATE TRADES EXIST OVER THE BIG ISLAND AND ADJACENT WATERS. THE FORECAST CALLS FOR THE WEAK SURFACE LOW/TROUGH NEAR MOLOKAI TO GRADUALLY DISSIPATE THROUGH TONIGHT...WHILE TRACKING SLOWLY WESTWARD. THEREFORE...LIGHT AND VARIABLE WINDS WILL GIVE WAY TO A STRENGTHENING TRADE WIND FLOW...WITH MODERATE TRADES STATEWIDE BY TOMORROW AFTERNOON. THE TRADES WILL BE SUPPORTED BY 1028 MB HIGH CENTERED NE OF THE ISLANDS. THIS HIGH WILL MOVE SLOWLY E THROUGH WEDNESDAY...MAINTAINING LIGHT TO MODERATE TRADE WINDS. LATEST GUIDANCE INDICATES A SHEAR LINE MOVING OVER THE ISLANDS FROM THE N ON WEDNESDAY NIGHT AND THURSDAY WITH MARGINAL SUPPORT ALOFT... BRINGING A BRIEF PERIOD OF INCREASED WINDWARD SHOWERS...AND COOL NE WINDS. THE MODERATE NE WINDS ARE EXPECTED TO WEAKEN AND VEER TO THE E...AND THEN SE...BY NEXT WEEKEND. A CLOSED LOW ALOFT APPEARS TO BE DEVELOPING ABOUT 300 MILES NW OF KAUAI...WITHIN A BROAD N-S TROUGH ALOFT THAT EXTENDS ALONG 162W OR SO. THIS LOW IS FORECAST TO MOVE A POSITION WELL S OF THE ISLANDS THROUGH MONDAY...WITH IT/S ASSOCIATED TROUGH EXTENDING NE OVER THE ISLANDS. THIS FEATURE IS EXPECTED TO DESTABILIZE THE ATMOSPHERE... ESPECIALLY OVER THE ISLANDS OF KAUAI AND OAHU...AND HENCE THE INCLUSION OF THUNDERSTORMS IN THE FORECAST THROUGH SUNDAY. MOISTURE IS SOMEWHAT LIMITED AND FORECAST CONFIDENCE IS MINIMAL...BUT WILL WAIT TO SEE HOW THINGS DEVELOP TODAY BEFORE MAKING CHANGES TO THE FORECAST FOR TONIGHT AND SUNDAY. AS FAR AS SENSIBLE WEATHER...EXPECT SEA BREEZES TO DRIVE INTERIOR CLOUDS AND SHOWERS THIS AFTERNOON...WITH THE INCREASED INSTABILITY NEAR KAUAI LEADING TO A SLIGHT CHANCE OF A THUNDERSTORM. ATMOSPHERIC MOISTURE CONTENT...ALTHOUGH INCREASING SOMEWHAT...APPEARS TO BE LIMITED AND THUS THE THREAT OF PROLONGED HEAVY RAINFALL IS MINIMIZED. BUILDING TRADE WINDS WILL FOCUS CLOUDS AND SHOWERS OVER WINDWARD COASTS AND SLOPES TONIGHT AND SUNDAY...WITH THE PROXIMITY OF THE LOW ALOFT BRINGING INCREASED INSTABILITY...MAINLY TO KAUAI AND OAHU. DEEP LAYER RIDGING BUILDING OVER AND N OF THE ISLANDS WILL BRING INCREASED STABILITY SUNDAY NIGHT AND MONDAY...AND RATHER BENIGN TRADE WIND CONDITIONS UNTIL THE ARRIVAL OF THE AFOREMENTIONED SHEAR LINE LATER IN THE WEEK. WINDS OVER THE SUMMITS OF THE BIG ISLAND AND ACROSS MOUNT HALEAKALA ON MAUI ARE EXPECTED TO INCREASE STARTING SUNDAY NIGHT DUE TO THE BUILDING UPPER RIDGE...POSSIBLY EXCEEDING ADVISORY THRESHOLDS. FOR THE MARINE ASPECT OF THE FORECAST...SURF ALONG NORTH AND WEST FACING SHORES OF MOST ISLANDS WILL PEAK BELOW ADVISORY LEVELS TODAY...DUE TO A MODERATE WNW SWELL. A LARGER LONG-PERIOD WNW SWELL WILL BUILD TONIGHT AND PEAK SUNDAY...WITH MAX SURF HEIGHTS NEAR WARNING LEVELS ALONG NORTH AND WEST FACING SHORES. SOME SHADOWING OF THE SWELL BY KAUAI LOWERS CONFIDENCE IN WARNING LEVEL SURF OVER THE ISLANDS FROM OAHU TO MAUI...BUT THIS SWELL IS EXPECTED TO BRING WARNING LEVEL SURF TO WEST FACING SHORES OF THE BIG ISLAND...WITH THE PEAK THERE OCCURRING SUNDAY NIGHT. THIS SWELL WILL GRADUALLY DIMINISH ON MONDAY AND MONDAY NIGHT...BUT ANOTHER SIMILARLY SIZED WNW SWELL WILL BUILD TUESDAY AND TUESDAY NIGHT...WITH PEAK SURF HEIGHTS ONCE AGAIN NEAR WARNING LEVELS. THE ANTICIPATED WNW SWELL WILL LEAD TO COMBINED SEAS IN EXCESS OF 10 FEET...WHICH IS THE LOCAL THRESHOLD FOR THE ISSUANCE OF A SMALL CRAFT ADVISORY /SCA/...LIKELY TO BE ISSUED LATER TODAY. STRENGTHENING TRADE WINDS SUNDAY AND MONDAY WILL LIKELY REACH SCA THRESHOLD IN THE TYPICALLY WINDY AREAS ADJACENT TO MAUI AND THE BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:49 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 49 hr |
| Jan 1, 3:34 PM HST | Small Craft Advisory | HFO | 48 hr | |
| Jan 2, 5:43 AM HST | Wind Advisory | HFO | Hawaii, Kalawao | 40 hr |
| Jan 2, 9:56 AM HST | Small Craft Advisory | HFO | 30 hr |
Nearby
High Surf Warnings in Hawaii, 2011Every high surf warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.